| Model Number |
24700 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/29/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred and removal difficulties were encountered.The target lesion was located in the subclavian vein.A 10.0mm x 40mm x 80cm sterling balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured horizontally.Resistance was encountered upon removing the device, so the device was removed together with the sheath.There were no patient complications reported and the patient's status was good.
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter and part of an introducer sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the device is stuck inside an introducer sheath.The balloon is torn circumrenal and pulled over the tip.There are multiple kinks along the guidewire lumen at the separation area.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
Event or Problem Description
It was reported that balloon rupture occurred and removal difficulties were encountered.The target lesion was located in the subclavian vein.A 10.0mmx40mmx80cm sterling balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured horizontally.Resistance was encountered upon removing the device, so the device was removed together with the sheath.There were no patient complications reported and the patient's status was good.